Alert archive / Tennessee / Freeze Warnings in 2009
Freeze Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 6, 2009, 3:56 AM CDT for 39 counties in Tennessee. It took effect at Apr 7, 2009, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2009, 3:56 AM CDT (08:56 UTC)
- In effect from
- Apr 7, 2009, 1:00 AM CDT
- Expired
- Apr 7, 2009, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 6, 3:38 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 6, 3:38 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 338 AM CDT MON APR 6 2009 .DISCUSSION... VERY COLD H8 AIR MOVG SOUTH OVR MID TN TODAY-TONIGHT. CLOUDY WITH SCATTERED RAIN SHOWERS THIS MORNING...SCATTERED RAIN AND SNOW SHOWERS THIS AFTERNOON. NEAR STEADY TEMPS IN THE LWR/MID 40S TODAY. COLD MOIST PATTERN WL CONTINUE TONIGHT. FREEZE WARNING IN EFFECT TONIGHT WITH HIGH CONFIDENCE. COLDER GROUND TEMPS WITH SNOW ACCUMS UP TO ONE INCH IN THE PLATEAU REGION. TUE...MOISTURE WL SHIFT EAST. PCPN CHC WL END WEST. EXPECT TO SEE A LITTLE SUN IN WEST HALF OF MIDSTATE. ATM DECOUPLES TUE NIGHT WITH MORE SUBFREEZING TEMPS. FREEZE WARNING IN EFFECT TUE NIGHT. WED IS A TRANSITION DAY. A CHANCE OF RAIN MOVES IN WITH THE WARMER AIR THU. SHOWERS AND THUNDERSTORMS LIKELY THU NIGHT...SCATTERING OUT FRI. DRY WEATHER NEXT WEEEKND WITH A SLIGHT COOLDOWN. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 31 46 30 / 50 30 20 0 CLARKSVILLE 42 28 48 30 / 50 20 10 0 CROSSVILLE 41 27 40 27 / 50 60 30 0 COLUMBIA 45 30 48 30 / 40 20 10 0 LAWRENCEBURG 46 29 50 30 / 30 20 10 0 WAVERLY 45 29 48 32 / 50 20 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. FREEZE WARNING FROM 10 PM TUESDAY TO 7 AM CDT WEDNESDAY FOR TNZ005>011-022>034-056>066-075-077>080-093>095. && 04
Hazardous weather outlook, Apr 5, 10:41 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1041 PM CDT SUN APR 5 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-061100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1041 PM CDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME ACCUMULATING SNOW IS POSSIBLE OVER THE CUMBERLAND PLATEAU AND SURROUNDING AREAS MONDAY NIGHT. AT THIS TIME...IT APPEARS AMOUNTS AROUND 1 INCH WILL BE COMMON...WITH MORE POSSIBLE IN THE FAVORED LOCATIONS SUCH AS JAMESTOWN AND MONTEREY. SUB FREEZING TEMPERATURES ARE LIKELY MONDAY NIGHT AND TUESDAY NIGHT AS COLD HIGH PRESSURE MOVES SOUTH OUT OF CANADA. FREEZE WATCHES ARE IN EFFECT ACROSS THE MID STATE. THESE TEMPERATURES COULD CAUSE SIGNIFICANT DAMAGE TO SOME VEGETATION. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:25 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 20 min |
| Apr 5, 7:36 PM CDT | Tornado Warning | OHX | Macon | 24 min |
| Apr 5, 10:31 PM CDT | Freeze Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 5 hr |
| Apr 5, 10:31 PM CDT | Freeze Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 5 hr |
| Apr 6, 3:56 AM CDT | Freeze Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 51 hr |
| Apr 6, 2:58 PM CDT | Winter Weather Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Macon and 6 more | 13 hr |
Nearby
Freeze Warnings in Tennessee, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.